Advertisement

Mathematische Zeitschrift

, Volume 270, Issue 1–2, pp 241–262 | Cite as

Null sets of harmonic measure on NTA domains: Lipschitz approximation revisited

  • Matthew Badger
Article

Abstract

We show the David–Jerison construction of big pieces of Lipschitz graphs inside a corkscrew domain does not require surface measure be upper Ahlfors regular. Thus we can study absolute continuity of harmonic measure and surface measure on NTA domains of locally finite perimeter using Lipschitz approximations. A partial analogue of the F. and M. Riesz Theorem for simply connected planar domains is obtained for NTA domains in space. As one consequence every Wolff snowflake has infinite surface measure.

Keywords

Harmonic measure Absolute continuity Big pieces of Lipschitz graphs Corkscrew condition NTA domain Hausdorff dimension Wolff snowflake 

Mathematics Subject Classification (2000)

28A75 31A15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bennewitz B., Lewis J.: On weak reverse Hölder inequalities for nondoubling harmonic measures. Complex Var. Theory Appl. 49(7–9), 571–582 (2004)MATHMathSciNetGoogle Scholar
  2. 2.
    Coifman R.R., Fefferman C.: Weighted norm inequalities for maximal functions and singular integrals. Studia Math. 51, 241–250 (1974)MATHMathSciNetGoogle Scholar
  3. 3.
    Dahlberg B.: Estimates of harmonic measure. Arch. Rational Mech. Anal. 65(3), 275–288 (1977)CrossRefMATHMathSciNetGoogle Scholar
  4. 4.
    David G., Jerison D.: Lipschitz approximation to hypersurfaces, harmonic measure, and singular integrals. Indiana Univ. Math. J. 39(3), 831–845 (1990)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    David G., Semmes S.: Analysis of and on Uniformly Rectifiable Sets. Mathematical Surveys and Monographs, vol. 38. American Mathematical Society, Providence (1993)Google Scholar
  6. 6.
    Garnett J., Marshall D.: Harmonic Measure. New Mathematical Monographs, vol. 2. Cambridge University Press, Cambridge (2005)Google Scholar
  7. 7.
    Jerison D., Kenig C.: An identity with applications to harmonic measure. Bull. Amer. Math. Soc. (NS) 2(3), 447–451 (1980)CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    Jerison D., Kenig C.: Boundary behavior of harmonic functions in non-tangentially accessible domains. Adv. Math. 46(1), 80–147 (1982)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Kenig C., Preiss D., Toro T.: Boundary structure and size in terms of interior and exterior harmonic measures in higher dimensions. J. Amer. Math. Soc. 22(3), 771–796 (2009)CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    Kenig C., Toro T.: Free boundary regularity for harmonic measures and Poisson kernels. Ann. Math. 150(2), 369–454 (1999)CrossRefMATHMathSciNetGoogle Scholar
  11. 11.
    Lavrentiev, M.: Boundary problems in the theory of univalent functions (in Russian). Math. Sb. (N.S.) 1, 815–845 (1936) [Transl.: Amer. Math. Soc. Transl. (2) 32, 1–35 (1963)]Google Scholar
  12. 12.
    Lewis J., Verchota G.C., Vogel A.: On Wolff snowflakes. Pacific J. Math. 218(1), 139–166 (2005)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Makarov N.G.: On the distortion of boundary sets under conformal mappings. Proc. Lond. Math. Soc. (3) 51(2), 369–384 (1985)CrossRefMATHGoogle Scholar
  14. 14.
    Mattila P.: Geometry of Sets and Measures in Euclidean Spaces. Cambridge Series in Advanced Mathematics 44. Cambridge University Press, Cambridge (1995)Google Scholar
  15. 15.
    Riesz, F., Riesz, M.: Über Randwerte einer analytischen Functionen. In: Compte rendu du quatrième Congrès des Mathématiciens Scandinaves: tenu à Stockholm du 30 août au 2 Septembre 1916, pp. 27–44. Malmö (1955)Google Scholar
  16. 16.
    Semmes S.: Analysis vs. geometry on a class of rectifiable hypersurfaces in \({\mathbb{R}^n}\). Indiana Univ. Math. J. 39(4), 1005–1035 (1990)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Wolff, T.: Counterexamples with harmonic gradients in \({\mathbb{R}^3}\). In: Essays on Fourier analysis in honor of Elias M. Stein. Princeton Mathematical Series, vol. 42, pp. 321–384. Princeton University Press, Princeton (1995)Google Scholar
  18. 18.
    Ziemer W.: Some remarks on harmonic measure in space. Pacific J. Math. 55, 629–637 (1974)MATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of WashingtonSeattleUSA

Personalised recommendations